Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 17, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Feb 14, 2011, 3:58 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2011, 3:58 PM EST (20:58 UTC)
- Expired
- Feb 14, 2011, 10:40 PM EST
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
976 WHUS73 KAPX 142058 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 358 PM EST MON FEB 14 2011 LMZ323-342-344>346-150400- /O.CAN.KAPX.GL.W.0042.000000T0000Z-110214T2100Z/ /O.NEW.KAPX.SC.Y.0017.110214T2058Z-110215T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 358 PM EST MON FEB 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
672 WHUS73 KAPX 150340 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1040 PM EST MON FEB 14 2011 LMZ323-342-344>346-150445- /O.CAN.KAPX.SC.Y.0017.000000T0000Z-110215T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1040 PM EST MON FEB 14 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 14, 3:49 PM EST, 9 minutes earlier.
Area forecast discussion, Feb 14, 3:49 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
349 PM EST MON FEB 14 2011
.SYNOPSIS.../ISSUED AT 349 PM/
STRENGTHENING HIGH PRESSURE WILL SLIDE THROUGH THE GREAT LAKES
TONIGHT...AND AS THIS HIGH HEADS TO THE EAST COAST TUESDAY...
SOUTHWEST WINDS WILL TRANSPORT WARMER AIR INTO THE REGION...
ESPECIALLY BEGINNING WEDNESDAY AS A WARM FRONT MOVES ACROSS NORTHERN
MICHIGAN. WITH WARMER AIR OVER THE COLD SNOW PACK...THIS WILL
EVENTUALLY RESULT IN AREAS OF FOG AND DRIZZLE. A STRONG LOW PRESSURE
SYSTEM WILL THEN EJECT ONTO THE PLAINS THURSDAY...AND CROSS THE
GREAT LAKES THURSDAY NIGHT...BRINGING SHOWERY WEATHER TO THE REGION.
AS THIS SYSTEM DEPARTS...TEMPERATURES WILL TURN COLDER NEXT WEEKEND.
JH
&&
.SHORT TERM.../ISSUED AT 349 PM/...TONIGHT
QUIET NIGHT (HOPEFULLY!) IN THE WORKS THROUGHOUT NORTHERN
MICHIGAN... WITH MAIN FORECAST CONCERN BEING CLOUD TRENDS AND
OVERNIGHT LOWS. EARLY AFTERNOON ANALYSIS PLACES 987MB SURFACE LOW
MAKING A RUN AT NORTHERN MAINE...WITH ELONGATED LOW LEVEL RIDGE
AXIS ON ITS HEELS BUILDING FROM THE CENTRAL PLAINS UP TOWARD JAMES
BAY. VERY GUSTY CONDITIONS THROUGHOUT THE MORNING/EARLY AFTERNOON
FINALLY ON THE DECLINE THANKS TO DECREASING PRESSURE GRADIENT AND
SLOW SLACKENING FLOW ALOFT (LESS TO MIX INTO)...THOUGH WILL
CONTINUE TO SEE SOME GUSTS TO 25 KNOTS INTO LATE AFTERNOON/EARLY
EVENING BEFORE MIXING CEASES WITH THE SETTING SUN.
OTHERWISE...FOCUS WILL BE ON CLOUD TRENDS...WITH PRONOUNCED
INTRUSION OF DRYING ALOFT TAKING ITS TOLL ON EARLIER WIDESPREAD
STRATUS/STRATOCU CLOUD SHIELD. HAVE A HARD TIME SEEING A WHOLE LOT
OF CLOUDS HANGING TOUGH INTO THE LATE EVENING AS COMBINATION OF
DECREASING OVERLAKE INSTABILITY AND QUICKLY BACKING FLOW FAVOR A
CONTINUED DECREASE...THOUGH SUPPOSE SOME STRAGGLING STREAMERS MAY
MEANDER ACROSS NORTHWEST LOWER AND MORE LIKELY NORTHERN CHIPPEWA
COUNTY FOR A FEW HOURS AFTER SUNSET. THEREAFTER...SHOULD BE A PERIOD
OF OPTIMAL RADIATIONAL COOLING AS RIDGE AXIS CROSSES THE NORTHERN
LAKES...WITH CLEAR SKIES/DECOUPLED FLOW FAVORING A QUICK DIP ROUGHLY
03-09Z...BEFORE DEVELOPING RETURN FLOW ACROSS THE WEST PERHAPS HOLDS
TEMPS STEADY. WILL ALSO NEED TO WATCH POTENTIAL FOR SOME LAKE
MICHIGAN STRATUS TO GET GOING WITHIN STRENGTHENING SOUTHWEST RETURN
FLOW LATE...PERHAPS IMPACTING EASTERN UPPER MICHIGAN BY SUNRISE (BUT
MORE LIKELY THEREAFTER). COULD ALSO BE A TOUCH OF FOG IN THE REALLY
COLD SPOTS GIVEN YESTERDAY'S MELT AND EXPECTED COLD READINGS/LIGHT
FLOW...THOUGH WILL FOREGO ANY MENTION AS CONFIDENCE NOT EXACTLY
HIGH. OVERNIGHT LOWS SHOULD MAKE A RUN AT 0F FOR THE USUAL COLD
SPOTS...BUT HOLD MAINLY IN THE LOW/MID TEENS ACROSS NORTHWEST LOWER
WITH FASTER DEVELOPING RETURN FLOW.
LAWRENCE
&&
.LONG TERM.../ISSUED AT 349 PM/...TUESDAY AND BEYOND
TUESDAY...SHORT WAVE RIDGING WILL BE CROSSING THE UPPER GREAT LAKES
ALONG WITH AN ATTENDANT SURFACE HIGH WHICH WILL BE PULLING EAST OF
THE FORECAST AREA DURING THE MORNING. THIS WILL GET WARM ADVECTION
RETURN FLOW KICKING IN AGAIN DURING THE DAY. LOOKS LIKE A PRETTY
GOOD DAY OVERALL...EASTERN UPPER MICHIGAN AND THE TIP OF THE MITT
COUNTIES WILL PROBABLY STAY ON THE CLOUDY SIDE AS LOW LEVEL MOISTURE
ACROSS THE UPPER MIDWEST THIS AFTERNOON ADVECTS TOWARD THE AREA AND
INTERACTS WITH LINGERING SHALLOW INSTABILITY OVER NORTHERN LAKE
MICHIGAN. EVEN THIS MAY TEND TO THIN OUT BY LATE IN THE
AFTERNOON...BUT THERE IS A BETTER SURGE OF LOW LEVEL MOISTURE
TRANSPORT THAT TAKES AIM ON MICHIGAN TUESDAY NIGHT ALONG WITH A WEAK
MID LEVEL SHORT WAVE TRAVERSING THE REGION. THE RESULT LOOKS TO BE
A DEEPENING LOW LEVEL MOIST LAYER...MOSTLY AT TEMPERATURES ABOVE
-10C BUT AT A DEPTH OF 250-300MB SUGGESTS POTENTIAL FOR SOMETHING A
LITTLE MORE SUBSTANTIAL THAN DRIZZLE. PROBABLY LOOKING AT MOST
AREAS FALLING BELOW FREEZING TUESDAY EVENING (EASTERN UPPER PROBABLY
NOT CLIMBING ABOVE FREEZING WITH CLOUD COVER TUESDAY AFTERNOON)...
THUS THE THREAT FOR LIGHT FREEZING RAIN/FREEZING DRIZZLE WILL BE
PRETTY UBIQUITOUS. MUCH WILL DEPEND ON EXACTLY HOW WARM WE GET
TUESDAY AFTERNOON AND HOW MUCH OF A DIURNAL DROP OCCURS PRIOR TO
CLOUDS MOVING IN WITH A BRISK SOUTHERLY FLOW.
WEDNESDAY...LOW LEVEL MOISTURE TRANSPORT AXIS SHIFTS EAST WEDNESDAY
MORNING ALLOWING FOR DRY AIR ADVECTION AND LOW LEVEL SUBSIDENCE TO
WORK ON SHRINKING DEPTH OF LOW LEVEL MOISTURE. THREAT FOR DRIZZLE/
FREEZING DRIZZLE SHOULD WIND DOWN DURING THE MORNING...AND SUSPECT
MOISTURE WILL THIN OUT ENOUGH TO ALLOW FOR SOME LATE AFTERNOON SUN
WHICH SHOULD WARM HIGHS THROUGH THE 30S AND INTO THE LOWER 40S. BUT
LOW CLOUDS WILL LIKELY RETURN WEDNESDAY NIGHT...AND INCREASING DEW
POINTS ATOP SNOW COVER WILL ALSO INCREASE THE CHANCE FOR ADVECTION
FOG DEVELOPING ESPECIALLY IN HIGHER TERRAIN AREAS.
EXTENDED FORECAST (THURSDAY THROUGH MONDAY)...BALANCED FOUR WAVE
HEMISPHERIC PATTERN IN PLACE HEADING INTO THE LATTER HALF OF THE
WEEK...WITH MEAN TROUGHING ACROSS WESTERN NORTH AMERICA AND FLAT
RIDGING OVER THE EASTERN CONUS. PIECE OF ENERGY EMANATING FROM THE
WESTERN TROUGH POISED TO IMPACT THE UPPER LAKES IN THE FRIDAY TIME
FRAME...WHICH WILL TEMPER OUR WARMING TREND AS IT DRAGS COLDER AIR
BACK INTO MICHIGAN FOR NEXT WEEKEND. GUIDANCE DIFFERENCES IN HOW
COLD IT MAY GET SATURDAY WITH THE 14/00Z ECMWF "FLATTER" SURFACE
PATTERN AND WARMER THERMAL PROFILE NOT THE PREFERRED IDEA AT THIS
POINT (WANT TO SEE SOME MORE CONTINUITY FROM ECMWF FIRST).
FORECAST SPECIFICS...WIDE OPEN GULF OF MEXICO WILL PULL INCREASINGLY
HUMID AIR NORTHWARD INTO THE UPPER LAKES...WITH THIS MOIST INFLOW
STRENGTHENING LATER THURSDAY AHEAD OF AN APPROACHING SHORT WAVE AND
SURFACE LOW TRACKING ACROSS THE NORTHERN PLAINS/UPPER MIDWEST. THIS
IS EXPECTED TO INCREASE CHANCES FOR RAIN/DRIZZLE/FOG ACROSS NORTHERN
MICHIGAN THURSDAY...PERHAPS EVEN AN EARLY SEASON THUNDER CHANCE
THURSDAY NIGHT/FRIDAY MORNING AS A COLD FRONT SWEEPS ACROSS NORTHERN
MICHIGAN. THIS WILL USHER COLDER AIR BACK INTO NORTHERN MICHIGAN
FRIDAY...WITH FALLING TEMPERATURES AND BLUSTERY WEST-NORTHWEST
WINDS. SOME LAKE EFFECT SNOW SHOWERS POSSIBLE LATER FRIDAY...WHICH
COULD BE ENHANCED A LITTLE IF SOME MOISTURE WRAPS AROUND THE BACK
SIDE OF THE DEPARTING SYSTEM. COLDER SOLUTIONS SUGGEST 850MB
TEMPERATURES IN THE -15C RANGE SATURDAY WILL SUPPORT SNOW SHOWER
CHANCES OFF LAKES SUPERIOR/MICHIGAN. FORECAST PICTURE GETS MORE
MUDDLED HEADING INTO NEXT WEEK DEPENDING ON EVOLUTION OF ENERGY
EMERGING FROM WESTERN U.S. TROUGH. 14/00Z OPERATIONAL GFS TRIES TO
THROW MORE RAIN UP IN THIS DIRECTION...ECMWF MUCH FLATTER AND
FARTHER SOUTH WITH WAVES COMING OUT OF THE WEST (PREFERRED HPC
IDEA). NOT A TON OF ENSEMBLE SUPPORT FOR THE GFS SOLUTION YET...FOR
NOW PLAN TO JUST MAINTAIN CONTINUITY OF A DRY FORECAST FOR SUNDAY.
BUT EVEN THE MORE SUPPRESSED ECMWF HINTS AT SOME PRECIP POTENTIAL
ACROSS LOWER MICHIGAN ON MONDAY.
HIGHS THURSDAY EXPECTED TO CLIMB INTO THE 40S...AND REMAIN THERE
UNTIL FRIDAY MORNING WHEN TEMPERATURES SHOULD CRASH WITH COLD FRONT
PASSAGE. BACK TO CLIMATOLOGY OR A BIT BELOW FOR THE WEEKEND...THEN
PERHAPS SOME MODERATING FOR THE START OF NEXT WEEK BUT THE DETAILS
OF THAT ARE MURKY.
JPB
&&
.MARINE.../ISSUED AT 349 PM/
SURFACE HIGH BUILDS INTO MICHIGAN TONIGHT...THEN SHIFTS EAST OF THE
UPPER LAKES TUESDAY. THIS WILL SWING WINDS AROUND FROM GUSTY
NORTHWEST THIS EVENING TO GUSTY SOUTH WINDS BY TUESDAY MIDDAY.
CURRENT CONDITIONS WILL LIKELY REQUIRE SMALL CRAFT ADVISORIES THIS
EVENING...AND ANOTHER ROUND TUESDAY AFTERNOON/NIGHT (THOUGH PROBABLY
CAN'T RULE OUT SOME GALE FORCE GUSTS).
JPB
&&
.AVIATION.../ISSUED AT 1222 PM/...VALID FOR 18Z TAFS
GUSTY NORTHWEST WINDS WILL CONTINUE INTO THE LATE AFTERNOON AS A
RATHER TIGHT PRESSURE GRADIENT REMAINS IN PLACE...BUT WILL WEAKEN
RAPIDLY THROUGH THE EVENING AND OVERNIGHT HOURS AS HIGH PRESSURE
BUILDS THROUGH THE REGION. PERSISTENT MVFR STRATOCUMULUS CLOUDS
COMING OFF LAKE MICHIGAN WILL CONTINUE TO IMPACT TVC THROUGH THE
LATE AFTERNOON...BUT THIN ELSEWHERE AS DRIER AIR ARRIVES. MAINLY
CLEAR SKIES AND LIGHT WINDS ARE EXPECTED OVERNIGHT...WITH ONLY
SOME INCREASE IN HIGH CLOUD COVER EXPECTED INTO MIDDAY TUESDAY.
ONE THING TO WATCH WILL BE SMALL POTENTIAL FOR LOWER CLOUDS TO
COME OFF LAKE MICHIGAN AND POTENTIALLY IMPACT PLN LATE
TONIGHT...BUT CONFIDENCE IN VERY LOW IN THIS SCENARIO.
LAWRENCE
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR LMZ323-342-
344>346.
&&Hazardous weather outlook, Feb 14, 10:56 AM EST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1056 AM EST MON FEB 14 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 151200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1056 AM EST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT GALE FORCE WINDS WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS ACROSS THE LAKE MICHIGAN NEARSHORE WATERS OF NORTHWEST LOWER MICHIGAN...INCLUDING GRAND TRAVERSE BAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE FORCE GUSTS ARE AGAIN POSSIBLE TUESDAY AND TUESDAY NIGHT ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN ADJOINING NORTHWEST LOWER MICHIGAN. A SIGNIFICANT WARM-UP IS FORECAST THROUGH MUCH OF THE COMING WEEK...WHICH MAY RESULT IN LOCALIZED ICE JAM FLOODING ON AREA STREAMS AND RIVERS AS ICE BEGINS TO THAW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ADAM/LAWRENCE
In the hours before
Local storm report, Feb 14, 12:00 PM EST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1200 PM EST MON FEB 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM NON-TSTM WND GST 2 S NAUBINWAY 46.08N 85.45W
02/14/2011 M40.00 MPH LMZ341 MI C-MAN STATION
0638 AM NON-TSTM WND GST 7 NE HOUGHTON LAKE 44.37N 84.66W
02/14/2011 M41.00 MPH ROSCOMMON MI ASOS
0659 AM NON-TSTM WND GST GLEN ARBOR 44.90N 86.00W
02/14/2011 M42.00 MPH LEELANAU MI MESONET
SLEEPING BEAR BAY
0707 AM NON-TSTM WND GST 2 SE TRAVERSE CITY 44.73N 85.57W
02/14/2011 M44.00 MPH GRAND TRAVERSE MI ASOS
CHERRY CAPITAL AIRPORT
0710 AM NON-TSTM WND GST 1 WNW MANISTEE 44.25N 86.35W
02/14/2011 M48.00 MPH MANISTEE MI C-MAN STATION
MANISTEE HARBOR
0735 AM NON-TSTM WND GST GRAYLING 44.66N 84.71W
02/14/2011 M43.00 MPH CRAWFORD MI AWOS
0740 AM NON-TSTM WND GST 2 NNE LEELANAU STATE PA 45.21N 85.55W
02/14/2011 M47.00 MPH LEELANAU MI C-MAN STATION
GRAND TRAVERSE LIGHTHOUSE
0754 AM NON-TSTM WND GST 3 N CADILLAC 44.29N 85.42W
02/14/2011 M43.00 MPH WEXFORD MI AWOS
0807 AM NON-TSTM WND GST EMPIRE 44.81N 86.06W
02/14/2011 M40.00 MPH LEELANAU MI PARK/FOREST SRVC
0836 AM NON-TSTM WND GST 4 NW OSCODA 44.46N 83.39W
02/14/2011 M43.00 MPH IOSCO MI AWOS
0916 AM NON-TSTM WND GST 6 W ALPENA 45.07N 83.56W
02/14/2011 M43.00 MPH ALPENA MI ASOS
ALPENA COUNTY REGIONAL AIRPORT
0952 AM NON-TSTM WND GST 4 N HARRISVILLE 44.71N 83.30W
02/14/2011 M51.00 MPH ALCONA MI C-MAN STATION
STURGEON POINT LIGHTHOUSE
0952 AM NON-TSTM WND GST 6 ENE THOMPSONS HARBOR 45.37N 83.45W
02/14/2011 M51.00 MPH LHZ348 MI C-MAN STATION
PRESQUE ISLE LIGHTHOUSE
&&
THESE WIND GUSTS OCCURRED BEHIND A STRONG LOW PRESSURE SYSTEM
DEPARTING THE GREAT LAKES.
JHNearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.